Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2011, Article ID 857391, 2 pages
http://dx.doi.org/10.1155/2011/857391
Case Report

Low Molecular Weight Heparin-Induced Skin Necrosis: A Case Report

1Department of Surgery, “Agios Dimitrios” General Hospital of Thessaloniki, 54627 Thessaloniki, Greece
2Department of Physical Education (Serres), “Aristotelian” University of Thessaloniki, 54006 Thessaloniki, Greece

Received 17 February 2011; Accepted 9 April 2011

Academic Editor: Robert S. Dawe

Copyright © 2011 Anastasios Katsourakis et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Low molecular weight heparins (LMWHs) are the standard agents used for antithrombotic therapy and prophylaxis. Despite their widespread use, reports about adverse effects from LMWHs are very scarce. Heparin-induced skin necrosis at the injection site is a rare adverse effect, more commonly associated with unfractionated heparin (UFH) rather than with LMWH, while its mechanism remains unclear. This paper deals with the enoxaparin induced skin necrosis.